Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 228, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 13, 2014, 9:35 AM CDT for 4 parishes in Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 9:35 AM CDT (14:35 UTC)
- Expired
- Oct 13, 2014, 10:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Claiborne Parish, LA, Red River Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 3:22 AM CDT | Tornado Watch | SPC | 8 hr |
| Oct 13, 7:08 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 2.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 17.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 7:17 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Oct 13, 7:17 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 AM CDT MON OCT 13 2014
.AVIATION...
FOR THE 13/12Z TAFS...A STRONG LINE OF SHOWERS/THUNDERSTORMS
CURRENTLY LOCATED JUST WEST OF LINE FROM ELD TO SHV TO LFK WILL
CONTINUE TO MOVE EASTWARD ACROSS THE REGION PRODUCING STRONG AND
POTENTIALLY DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO CAN
NOT BE RULED OUT. CIGS AND VISIBILITY WILL CONTINUE TO LOWER TO IFR/LIFR
AS STORMS MOVE OVER TAF SITES. CIGS SHOULD IMPROVE AT OUR WRN
SITES IN E TX AND POSSIBLY SHV/TXK/LFK AFTER 13/21Z AND AFTER
14/00Z AT MLU/ELD. THE OTHER CONCERN WILL BE THE STRONG WINDS NOT
ASSOCIATED WITH CONVECTION AS S/SW FLOW WILL PICK UP LATER THIS
MORNING AND WIND SPEEDS WILL INCREASE TO 12-20 KTS WITH HIGHER
GUSTS APPROACHING 25-30 KTS. W/NW WINDS EXPECTED BEHIND THE FRONT
WITH SPEEDS DROPPING OFF AFTER 14/00Z. /20/
&&
.PREV DISCUSSION... /ISSUED 340 AM CDT MON OCT 13 2014/
DISCUSSION...
SQUALL LINE IS JUST WEST OF THE CWA ATTM AND IS MOVING FASTER
THAN EXPECTED. GUIDANCE IS NOT HANDLING THE FASTER MOVEMENT SO
TODAYS HIGH TEMPS HAVE BEEN CREATED ON EXTRAPOLATION OF HAND DRAWN
THREE HOUR GRIDS. DEWPOINTS LIKE WISE. STILL LOOKING FOR
WIDESPREAD STRONG WINDS WITH THE LINE OF STORMS. A FEW DISCRETE
CELLS STILL POSSIBLE AHEAD OF THE LINE...AND THESE WILL HAVE TO BE
MONITORED FOR ROTATION. TORNADO WATCH HAS BEEN ISSUED THROUGH 16Z
TO COVER THIS MORNING. EXPECT ANOTHER FOR THE AFTERNOON...WHICH
WILL ACTUALLY HAVE MORE POTENTIAL DUE TO MORE LOW LEVEL INSTABILITY.
LAKE WIND ADVISORY WILL BE IN EFFECT FOR THE DAY FOR THE ENTIRE
CWA...BUT DO NOT EXPECT THE GUSTY WINDS ALL AREAS THIS MORNING DUE
TO A LOW LEVEL INVERSION IN SOME LOCATIONS AND MIXING DOWN OF THE
LOW LEVEL WINDS WILL BE SPORADIC.
BY MIDNIGHT...A CLOSED UPPER LOW IS EXPECTED TO BE LOCATED OVER
SOUTHERN MISSOURI WITH THE TROUGH EXTENDING SOUTH ACROSS THE CWA
AND TO THE UPPER TX COAST. THE SURFACE FRONT WILL BE EAST OF THE
AREA BY THAT TIME. SOME WRAP AROUND PRECIPITATION MAY FOLLOW THE
FRONT ACROSS SOUTHWEST ARKANSAS INTO NORTH CENTRAL LOUISIANA THIS
EVENING. COLD AIR ADVECTION WILL ALLOW TEMPS TO FALL INTO THE 50S
ACROSS ALL OF THE CWA BY DAYBREAK TUESDAY. ANY REMAINING PRECIP
SHOULD BE JUST NORTHEAST OF THE AREA BY THAT TIME.
ON TUESDAY...BRISK NORTHWEST WINDS WILL CONTINUE...BUT WITH CLEAR
SKIES...TEMPS SHOULD REACH THE 70S MOST AREAS. FOR TUESDAY NIGHT...
DECREASING WIND AND CLEAR SKIES WILL PROVIDE AMPLE RADIATIONAL
COOLING AND LOWS IN THE 40S CAN BE EXPECTED WEDNESDAY MORNING FOR
MOST OF THE CWA. FOR THE REST OF THE FORECAST WEEK...HIGHS WILL
BE NEAR NORMAL...IN THE UPPER 70S AND LOWER 80S. LOWS WILL BE
SLIGHTLY BELOW NORMAL DUE TO THE DRY AIR PLACE...WITH 40S NORTH TO
50S SOUTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 53 74 48 78 / 100 20 0 0 0
MLU 82 55 73 50 77 / 100 40 10 0 0
DEQ 70 52 71 42 75 / 100 30 0 0 0
TXK 73 52 71 48 76 / 100 30 0 0 0
ELD 77 52 70 45 75 / 100 30 10 0 0
TYR 71 51 75 48 79 / 100 10 0 0 0
GGG 75 52 76 46 80 / 100 10 0 0 0
LFK 79 52 78 48 81 / 100 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
14/20Hazardous weather outlook, Oct 13, 4:46 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 446 AM CDT MON OCT 13 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 446 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A SQUALL LINE WILL MOVE FROM WEST TO EAST ACROSS THE REGION TODAY. DAMAGING WIND WILL BE THE MAIN THREAT FROM THIS EVENT. A FEW DISCRETE THUNDERSTORMS MAY DEVELOP AHEAD OF THE SQUALL LINE... WITH A FEW TORNADOES POSSIBLE IN THESE STORMS. HIGHEST RISK OF THE TORNADOES WILL BE ACROSS SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA. LOCALLY HEAVY RAINFALL IS POSSIBLE...BUT DUE TO THE FAST MOVEMENT OF THIS SYSTEM...FLASH FLOODING IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED AREA WIDE TODAY.
In the hours before
Local storm report, Oct 13, 7:42 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM TSTM WND DMG RUSK 31.80N 95.15W
10/13/2014 CHEROKEE TX LAW ENFORCEMENT
TREES DOWN ALL OVER COUNTY BLOCKING HWYS 84... 2138...
747 SOUTH... CR 3908 ... 3708
&&
EVENT NUMBER SHV1400622
25Local storm report, Oct 13, 8:02 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 AM TSTM WND DMG PITTSBURG 33.00N 94.97W
10/13/2014 CAMP TX EMERGENCY MNGR
TREES DOWN... BARN BLOWN DOWN POWER LINES DOWN NORTH OF
LEESBURG BETWEEN LEESBURG AND LAKE BOB SANDLIN... ROADS
BLOCKED
&&
EVENT NUMBER SHV1400623
25Local storm report, Oct 13, 8:04 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
804 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM TSTM WND DMG HENDERSON 32.16N 94.80W
10/13/2014 RUSK TX LAW ENFORCEMENT
TREES DOWN ALL OVER COUNTY
&&
EVENT NUMBER SHV1400624
25Local storm report, Oct 13, 8:51 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND DMG 3 N HARRIS 33.79N 94.72W
10/13/2014 MCCURTAIN OK LAW ENFORCEMENT
POWER LINES DOWN
&&
EVENT NUMBER SHV1400625
25Local storm report, Oct 13, 8:53 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG 4 S GARVIN 33.90N 94.95W
10/13/2014 MCCURTAIN OK LAW ENFORCEMENT
TREE DOWN ON HWY 37 AT IRON STOB ROAD
&&
EVENT NUMBER SHV1400626
25Local storm report, Oct 13, 9:24 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM LIGHTNING LONGVIEW 32.52N 94.76W
10/13/2014 GREGG TX BROADCAST MEDIA
LIGHTNING STRIKE SET OIL WELL SITE ON FIRE...
INTERSECTION HG MOSELEY AND BILL OWENS PARKWAY SOUTHEAST
OF WILDWOOD... RESIDENTS EVACUATED FROM AREA
&&
EVENT NUMBER SHV1400627
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:11 PM CDT | Lake Wind Advisory | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 12 more | 21 hr |
| Oct 13, 4:31 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 29 min |
| Oct 13, 4:38 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 52 min |
| Oct 13, 4:56 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Marion, Morris, Titus, Upshur | 49 min |
| Oct 13, 5:43 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 47 min |
| Oct 13, 6:39 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby | 36 min |
| Oct 13, 8:26 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 34 min |
| Oct 13, 9:21 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 24 min |
| Oct 13, 10:26 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 64 min |
| Oct 13, 10:54 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 36 min |
| Oct 13, 7:32 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 43 min |
| Oct 13, 8:54 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Red River | 51 min |
| Oct 13, 9:01 AM CDT | Tornado Warning | SHV | De Soto, Red River | 29 min |
| Oct 13, 10:09 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Red River, Winn | 66 min |
| Oct 13, 10:41 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 64 min |
| Oct 13, 10:45 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 60 min |
| Oct 13, 11:04 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 26 min |
| Oct 13, 11:13 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 32 min |
| Oct 13, 11:25 AM CDT | Tornado Warning | SHV | Ouachita | 20 min |
| Oct 13, 11:27 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita, Union, Winn | 63 min |
| Oct 13, 11:49 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 56 min |
| Oct 13, 6:22 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 1 more | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.